Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Oct 30, 2015, 4:47 PM CDT for Brown County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2015, 4:47 PM CDT (21:47 UTC)
- Expired
- Oct 30, 2015, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 82 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 5:15 PM CDT | FUNNEL CLOUD | 4 Nw Blanket, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
274
WFUS54 KSJT 302147
TORSJT
TXC049-302215-
/O.NEW.KSJT.TO.W.0040.151030T2147Z-151030T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 PM CDT FRI OCT 30 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BROWN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 447 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR EARLY...MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
BLANKET AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE OWENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3174 9898 3183 9907 3202 9889 3201 9887
3181 9874
TIME...MOT...LOC 2147Z 244DEG 19KT 3181 9899
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$3 follow-up statements
808
WWUS54 KSJT 302154
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
454 PM CDT FRI OCT 30 2015
TXC049-302215-
/O.CON.KSJT.TO.W.0040.000000T0000Z-151030T2215Z/
BROWN TX-
454 PM CDT FRI OCT 30 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN BROWN COUNTY...
AT 453 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR EARLY...MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
BLANKET AROUND 510 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE OWENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3177 9893 3183 9899 3201 9887 3181 9874
TIME...MOT...LOC 2153Z 241DEG 23KT 3183 9894
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$437
WWUS54 KSJT 302159
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
459 PM CDT FRI OCT 30 2015
TXC049-302215-
/O.CON.KSJT.TO.W.0040.000000T0000Z-151030T2215Z/
BROWN TX-
459 PM CDT FRI OCT 30 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN BROWN COUNTY...
AT 459 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES EAST OF LAKE BROWNWOOD NEAR BYRDS STORE...OR 8
MILES NORTH OF EARLY...MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN BROWN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
OWENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3183 9892 3187 9895 3196 9884 3184 9876
TIME...MOT...LOC 2159Z 236DEG 20KT 3187 9891
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$339
WWUS54 KSJT 302209
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
509 PM CDT FRI OCT 30 2015
TXC049-302215-
/O.CON.KSJT.TO.W.0040.000000T0000Z-151030T2215Z/
BROWN TX-
509 PM CDT FRI OCT 30 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN BROWN COUNTY...
AT 509 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BLANKET...OR 12 MILES NORTHEAST OF EARLY...MOVING
NORTHEAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN BROWN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3185 9884 3192 9889 3196 9884 3186 9878
TIME...MOT...LOC 2209Z 237DEG 28KT 3190 9884
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 30, 3:36 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 30, 3:36 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 336 PM CDT FRI OCT 30 2015 .Short Term... (Tonight and Saturday) ...Heavy rain and strong/severe thunderstorms possible through tonight... Currently, a line of showers and embedded thunderstorms continues to work its way across the CWA this afternoon. Additional isolated development is occurring west of our area over the Stockton Plateau. The main upper level low remains west of our area, centered over southwestern New Mexico. A strong vorticity maximum is rotating around the southern end of the low this afternoon, and will impact our area tonight. All models take the upper level low a little farther south tonight as it moves east. A slow-moving warm front stretches across the area from just west of KSOA, arcing northeast to between KBBD and KBWD. In addition, models hint at a weak surface trough/low developing near the western end of this front, acting as a focus for new thunderstorm development after 00Z. This would put the best chances for new thunderstorms tonight across our southern and southeastern counties, generally east of a Coleman to Sonora line. However, there will still be a chance for at least scattered showers and thunderstorms farther west, mainly through midnight for the rest of the area. With precipitable water values at 1" to 1.5", there will a possibility of localized flash flooding, especially where any training occurs, which is most likely for areas from Junction to Brady to Brownwood and east. In addition to the flooding threat, severe thunderstorms will also be possible, especially near the warm front and any other mesoscale boundaries that form. The main hazards will be strong winds, a marginal large hail threat, and an isolated tornado cannot be ruled out. As drier air moves in from the west overnight, the rain should move eastward during the overnight hours, so have lesser chances after 06Z tonight for western areas. Most of the rain should be moving out of the area by Saturday morning. There may be a few very light showers with the low as it comes across, but these are expected to be very isolated and very light with minimal impact, so will not mention in the forecast. A cold front will move through tomorrow, so we will be slightly cooler across most areas tomorrow with northwest winds. 20 .LONG TERM... (Saturday-Tuesday) A dry, mild weather pattern is on tap Saturday through Tuesday as the upper low departs to the east and a weak shortwave ridge of high pressure builds across West Central Texas. Look for partly cloudy skies and temperatures in the mid to upper 70s through the period. The warmest day should be on Monday, when the weak upper level ridge is overhead and the surface winds go light. We may see a few places warm into the lower 80s. (Wed-Fri) Another deep upper trough is progged by models to dig across Southern California by Wednesday and then lift northeast into the Central Plains by Thursday night. Meanwhile, a large surface high pressure system over the Mid Atlantic States will enable plenty of gulf moisture to pump into West Central Texas Wednesday through Friday. Showers and thunderstorms could form across the area Wed- Thursday as a warm, moist airmass coupled with upslope flow develops across West Central Texas. Precipitation may also form along the pre-frontal trough/frontal boundary on Friday as the upper level shortwave trough moves into Minnesota. Have inserted chance Pops for next Wed-Fri. 26 && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 54 66 47 / 100 50 10 5 San Angelo 76 53 72 47 / 90 30 10 0 Junction 77 56 76 48 / 90 80 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 20/26
Hazardous weather outlook, Oct 30, 3:37 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 337 PM CDT FRI OCT 30 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 337 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE AREA THIS EVENING...CONTINUING THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH THE MOST FAVORED AREA ALONG AND EAST OF A BROWNWOOD TO SONORA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS EAST OF A BROWNWOOD...TO MENARD...TO SONORA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Oct 30, 4:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 PM CDT FRI OCT 30 2015
TXZ128-139-140-154-155-302215-
COLEMAN TX-MCCULLOCH TX-BROWN TX-CALLAHAN TX-SAN SABA TX-
428 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCULLOCH...BROWN...
NORTHWESTERN SAN SABA...SOUTHEASTERN CALLAHAN AND SOUTHEASTERN
COLEMAN COUNTIES UNTIL 515 PM CDT...
AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RISING STAR TO NEAR
WINCHELL...AND MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BANGS AROUND 450 PM CDT.
BROWNWOOD AROUND 455 PM CDT.
EARLY AROUND 505 PM CDT.
BLANKET AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MILBURN...US-
67 NEAR THE COLEMAN-BROWN COUNTY LINE...WHON...FIFE...THRIFTY...
OWENS AND US-283 NEAR THE MCCULLOCH-COLEMAN COUNTY LINE.
LAT...LON 3146 9909 3129 9917 3128 9960 3208 9913
3208 9893 3184 9877
TIME...MOT...LOC 2127Z 222DEG 38KT 3211 9892 3148 9925The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:29 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Oct 30, 11:41 AM CDT | Areal Flood Advisory | SJT | Runnels | 3 hr |
| Oct 30, 12:14 PM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 3 hr |
| Oct 30, 4:28 PM CDT | Special Weather Statement | SJT | Brown | 47 min |
| Oct 30, 5:17 PM CDT | Special Weather Statement | SJT | Brown | 28 min |
| Oct 30, 5:20 PM CDT | Special Weather Statement | SJT | Sterling | 40 min |
| Oct 30, 5:33 PM CDT | Special Weather Statement | SJT | McCulloch | 42 min |
| Oct 30, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 30 min |
| Oct 30, 5:49 PM CDT | Special Weather Statement | SJT | Coke | 26 min |
| Oct 30, 5:55 PM CDT | Special Weather Statement | SJT | Brown | 35 min |
| Oct 30, 5:59 PM CDT | Tornado Warning | SJT | Coke | 31 min |
| Oct 30, 6:16 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| Oct 30, 6:24 PM CDT | Special Weather Statement | SJT | Nolan | 51 min |
| Oct 30, 6:40 PM CDT | Special Weather Statement | SJT | Brown | 35 min |
| Oct 30, 6:55 PM CDT | Special Weather Statement | SJT | Taylor | 35 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.